Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds
Apr 9, 2006

Hi there, I would just like to find out. My son is 10 years old and is HIV+, he has changed meds to Kaletra, 3TC and Truvada. What is your opinion on these meds. His liver is abit enlarged and his face is abit sunken.

Response from Dr. Young

Thanks for your post, mom--

I'm a little confused (perhaps your son's doctor is confused)-- Truvada is the combination of tenofovir with FTC; there's no reason to use FTC with 3TC (indeed, the drugs are virologically speaking, clones).

Truvada with lopinavir/ritonavir (Kaletra) is a potent combination that is generally well tolerated; some patients have difficulty with gastrointestinal side effects from lopinavir/ritonavir. The justification for switching and the selection of medications has a lot to do with his past treatment history and any issues related to drug resistance.

As for his liver enlargement and facial sunkeness-- there's need to continue to monitor your son's labs and symptoms following a change in any medications.

Best wishes to him and you, let us know how he's doing. BY



Previous
Tenefovir, Emtriva and Fosamprenavir for wild type virus
Next
Which meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement